A 40-year-old member asked:
Disclaimer

what exactly is analgesic nephropathy syndrome?

2 doctor answers
Dr. Raj Singh
Dr. Raj Singh answered
11 years experience Internal Medicine
Phenacetin: Analgesic nephropathy is chronic kidney disease caused by long term use of phenacetin, Acetaminophen (tylenol) and certain nsaid's such as ibuprofen. The incidence of this disease is much lower nowadays due to less availability of phenacetin.
Answered on Feb 22, 2019
1
1 thank
Dr. Brian Le
Dr. Brian Le answered
17 years experience Pain Management
Nephropathy syndrome: Analgesic nephropathy syndrome is a term describing damage to the kidney induced by excessive use of analgesic medications such as aspirin, phenacetin, and paracetamol. Any single analgesic medication or combinations of these medications may cause kidney injury.
Answered on Jul 24, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 42-year-old member asked:
Dr. Mitchell Cohn
35 years experience Pain Management
Kidney damage: caused by chronic use or overdosage of OTC pain meds like Tyleno or NSAIDs. As the functional parts of the inner Kidney are destroyed, kidney function ... Read More
A 33-year-old member asked:
Dr. Mitchell Cohn
35 years experience Pain Management
Kidney damage: caused by chronic use or overdosage of OTC pain meds like Tyleno or NSAIDs. As the functional parts of the inner Kidney are destroyed, kidney function ... Read More
A 41-year-old member asked:
Dr. Tarek Naguib
40 years experience Nephrology and Dialysis
May be none: Other possibilities include seeing matter in urine versus in advanced disease, foamy urine and leg swelling may take place. Of course in the context o ... Read More
2
2 thanks
A 23-year-old member asked:
Dr. Kevin Griffiths
Specializes in Nephrology and Dialysis
Yes: Any individual whether young or old who consumes too much nsaids like alleve or advil can damage their kidneys. If you are taking several pills daily ... Read More
5
5 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month